ArticleOriginal scientific text
Title
Distribution of values of Hecke characters of infinite order
Authors 1
Affiliations
- School of Mathematics, Tata Institute of Fundamental Research, Homi Bhabha Road, Mumbai, 400 005, India
Abstract
We show that the number of primes of a number field K of norm at most x, at which the local component of an idele class character of infinite order is principal, is bounded by O(x exp(-c√(log x))) as x → ∞, for some absolute constant c > 0 depending only on K.
Bibliography
- [Dav] H. Davenport, Multiplicative Number Theory, 2nd ed., Grad. Texts in Math. 74, Springer, New York, 1980.
- [He] E. Hecke, Eine neue Art von Zetafunktionen und ihre Beziehungen zur Verteilung der Primzahlen, Zweite Mitteilung, Math. Z. 6 (1920), 11-51; reprinted in Mathematische Werke, Vandenhoeck & Ruprecht, Göttingen, 1959, 249-289.
- [KN] L. Kuipers and H. Niederreiter, Uniform Distribution of Sequences, Wiley, New York, 1974.
- [LO] J. Lagarias and A. M. Odlyzko, Effective versions of the Chebotarev density theorem, in: Algebraic Number Fields, A. Fröhlich (ed.), Academic Press, New York, 1977, 409-464.
- [La] S. Lang, Algebraic Number Theory, Grad. Texts in Math. 110, Springer, New York, 1986.
- [LT] S. Lang and H. Trotter, Frobenius Distributions in GL₂ Extensions, Lecture Notes in Math. 504, Springer, New York, 1976.
- [MR] M. R. Murty and C. S. Rajan, Stronger multiplicity one theorems for forms of general type on GL₂, in: Analytic Number Theory, Proc. Conf. in Honor of Heini Halberstam, Vol. 2, B. C. Berndt, H. G. Diamond and A. J. Hildebrand (eds.), Birkhäuser, Boston, 1996, 669-683.
- [VKM] V. K. Murty, Explicit formulae and the Lang-Trotter conjecture, Rocky Mountain J. Math. 15 (1985), 535-551.